MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX

PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX
Model Number 866389
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.(b)(6).
 
Event or Problem Description
It was reported the alarm was not forwarded to the mobile devices and the patient passed away.The central station (pic ix) and the bedside monitor alerted correctly; however, it was alleged the alarms were not forwarded to the mobile devices.It was confirmed the staff indicated the nurse mobile devices did not alert.The asystole alarm was generated at 07:27 and confirmed at 07:53 per the clinical audit logs.After a review of the log data, the fse suspected two of the three mobile devices were turned off at the time of the event.Further investigation by the technician onsite two of the mobile devices were not connected to the correct network at the hospital so hospital it will be correcting this configuration on the mobile devices.It was thought by the fse that only one of the mobile devices was in use at the time of the event, but the careassist app was closed out, then reopened but no login was performed, which prevented alarms from being transmitted.Approximately 30 minutes later the app was logged in.Alarm forwarding was tested when all mobile devices were turned on with the app logged in and connected to the correct wifi, revealing no issues with alarm forwarding.It was confirmed there was no issue with the monitoring system as all alarms were generated appropriately.Based on this information, there was not any device malfunction which led to the reported death; however, use error occurred in that the user did not log into the careassist app and incorrect wifi connections may have been factors.
 
Additional Manufacturer Narrative
A philips clinical specialist reviewed the logs & information provided.After checking the configuration files, the red alarms are visually and audibly latched which means that the user must acknowledge the alarm before it will end.The asystole alarm generated at 07:27:03 and was not acknowledged until 7:53:02 from bedside 34850.Vtachy alarm was generated at 07:57:37 and this alarm was acknowledged at 8:15:57 from the pic ix.Per the case notes, the alarms weren¿t forwarded to careassist mobile devices due to the devices not being logged in.The investigation by the technician onsite indicated two of the mobile devices were not connected to the correct network at the hospital so the hospital it will be correcting this configuration on the mobile devices.It was thought by the fse that only one of the mobile devices was in use at the time of the event, but the careassist app was closed out, then reopened but no login was performed, which prevented alarms from being transmitted.The cause of the reported problem was use error.The reported problem was confirmed.It was determined that the pic ix was working as designed and as configured.E1 reporting institution phone#: (b)(6).

Brand Name
PATIENT INFORMATION CENTER IX
Common Device Name
PATIENT INFORMATION CENTER IX
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19177059
Report Number1218950-2024-00297
Device Sequence Number6500581
Product Code MHX
UDI-Device Identifier00884838112070
UDI-Public(01)00884838112070
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211900
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866389
Device Catalogue Number866389
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer07/13/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexMale
Patient Weight110 KG